Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Child having high fever up to 102 degrees. Giving Ibugesic, Meftal-P, cold water sponge. Is the doctors prescription of Naprosyn safe for children?

My daughter is 1.10yrs old, she has been suffering from High Fever since 2 days. Last night the fever rasied till 102 degree... to control the fever we gave her Ibugesic and the Meftal-P in the interval of 5 hrs but none of them work... we tried cold water sponge as well... the fever came down only after 4-5 hrs Today when we met the doctor he prescribed Naprosyn Suspension (2.5ml thrice a day) Is it safe to give to kids upto 2yrs?
Asked On : Wed, 27 Mar 2013
Answers:  2 Views:  432
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pediatrician, Critical Care 's  Response
Thanks for posting your query here.

It seems your daughter is suffering from infection, most commonly virus infection.

There are few anti-fever medications, Ibugesic and Meftal-P amongst them. I am not sure whether your doctor has prescribed Paracetamol- which is safer anti-fever medications as comapred to Naprosyn. Paracetamol can be given maximum 4 times a day & Ibuprofen maximum 3 times a day. Meftal-P can be used as and when needed, however not more than 3 times a day. If there is poor response after giving combination of anti-fever medicine, I would seek medical help.

Most Pediatricians try to avoid using Naprosyn except in small number of patients where fever is not responding very well. It is quite possible she has ongoing infection, the source of which could be throat, ear, chest or urine and that may need concurrent antibiotic treatment to control the infection.

I would agree with Dr Thirupathi about short term use of Naprosyn only in very few selected cases.

Hope things settle with your daughter very soon.


Dr Tejas Shah

Answered: Sat, 30 Mar 2013
I find this answer helpful
Pediatrician Dr. Thirupathi's  Response
Dear Parent,
This medicine belongs to' Non-steroid anti-inflammatory drugs group'which is mainly used to treat inflammation. The long term use of these medicines causes microscopic hematuria and analgesic nephropathy. However after ruling out other renal diseases,this medicine can be given for short term treatment under medical supervision to reduce the fever,because high fever may lead to febrile convulsion.Please don't use the same prescription for all type of fever frequently without medical advise.
Answered: Thu, 28 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor